Alert archive / New Mexico / Wind Advisories in 2018
Wind Advisory 8, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Feb 12, 2018, 3:16 AM MST. It took effect at Feb 12, 2018, 8:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2018, 3:16 AM MST (10:16 UTC)
- In effect from
- Feb 12, 2018, 8:00 AM MST
- Expired
- Feb 12, 2018, 6:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
302 WWUS75 KABQ 121016 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 316 AM MST Mon Feb 12 2018 ...STRONG SOUTHWEST WINDS FOR THE MOGOLLON AND CHUSKA MOUNTAINS THIS AFTERNOON... .A strengthening storm system over the Great Basin of Nevada will help enhance stronger southwest winds over the Mogollon and Chuska Mountains starting at 8am and persisting to sunset. Winds 25-35 mph will be common, with winds up to 40 mph possible at higher elevations of the Mogollon and Chuska Mountains. NMZ502-508-121800- /O.NEW.KABQ.WI.Y.0008.180212T1500Z-180213T0100Z/ Chuska Mountains-Southwest Mountains- 316 AM MST Mon Feb 12 2018 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MST THIS EVENING... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from 8 AM this morning to 6 PM MST this evening. * LOCATION...Mogollon and Chuska Mountains. * WINDS...25 to 35 mph, up to 40 mph at higher elevations above 8,000 feet. * TIMING...Winds will begin increasing by 8am, peaking 2pm to 4pm and tapering off by 6pm. * VISIBILITY...Locally reduced from blowing dust. * LOCAL IMPACTS...Strong cross winds will impact east to west oriented roadways. Patchy blowing dust is likely near open fields, dry arroyos, and other dust prone areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
2 follow-up statements
331 WWUS75 KABQ 121830 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1130 AM MST Mon Feb 12 2018 ...STRONG SOUTHWEST WINDS FOR THE MOGOLLON AND CHUSKA MOUNTAINS THIS AFTERNOON... .A strengthening storm system over the Great Basin of Nevada will help enhance stronger southwest winds over the Mogollon and Chuska Mountains starting at 8am and persisting to sunset. Winds 25-35 mph will be common, with winds up to 40 mph possible at higher elevations of the Mogollon and Chuska Mountains. NMZ502-508-130100- /O.CON.KABQ.WI.Y.0008.000000T0000Z-180213T0100Z/ Chuska Mountains-Southwest Mountains- 1130 AM MST Mon Feb 12 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * LOCATION...Mogollon and Chuska Mountains. * WINDS...25 to 35 mph, up to 45 mph at higher elevations above 8,000 feet. * TIMING...Winds will peak this afternoon and taper off by 6pm. * VISIBILITY...Locally reduced from blowing dust. * LOCAL IMPACTS...Strong cross winds will impact east to west oriented roadways. Patchy blowing dust is likely near open fields, dry arroyos, and other dust prone areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
951 WWUS75 KABQ 130100 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 600 PM MST Mon Feb 12 2018 NMZ502-508-130200- /O.EXP.KABQ.WI.Y.0008.000000T0000Z-180213T0100Z/ Chuska Mountains-Southwest Mountains- 600 PM MST Mon Feb 12 2018 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... Winds will continue to decrease below advisory criteria this evening across the Chuska and Southwest Mountains. Therefore, the wind advisory is allowed to expire. $$ 34
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 11, 10:51 PM MST, 4 hours 25 minutes earlier.
Area forecast discussion, Feb 11, 10:51 PM MST, 4 hours 25 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1051 PM MST Sun Feb 11 2018 .AVIATION... 06Z TAF CYCLE Some patchy MVFR cigs persist near the CO border north of KRTN late this evening. Expect MVFR cigs to redevelop overnight from KLVS northward to the CO border along the east slopes of the Sangre de Cristo Mtns due to snow melt. Additionally, models continue to suggest that moisture will shift northward overnight, and SCT-BKN cigs between 040 and 070 will develop across mch of northern and central NM. Some mountain obscurations will be possible. Precip will begin around sunrise across the high terrain of northwest NM, and should continue for much of Monday very near the CO border. KFMN may briefly drop to MVFR cigs, but not much precip is expected. All precipitation will diminish late Monday. 34 && .PREV DISCUSSION...305 PM MST Sun Feb 11 2018... .SYNOPSIS... Skies will be clear east of the central mountains tonight with temperatures slightly below normal. To the west clouds will increase after midnight, keeping low temperatures above normal. A low pressure system in the Great Basin will move to the south Monday and Monday night, and a stream of subtropical moisture will move across northwestern New Mexico. Heavy snowfall will be possible Monday and Monday night across the northwest mountains with up to a foot of new snow in the higher elevations. Southwest flow aloft Monday through Wednesday will result in above normal temperatures across most of central and northern New Mexico. As the low pressure system begins to move eastward across southern California Wednesday night and Thursday, higher chances of rain and elevation snow are expected across New Mexico. && .DISCUSSION... An upper level trough in northern CA/northwestern NV this evening will move southward tonight through Tuesday morning. Models are showing that this system will tap into subtropical moisture off the coast of southern CA. Skies will remain mostly clear across the eastern half of NM tonight, while clouds on the eastern extreme of the plume of subtropical moisture will move across the western half of the state. Generally light winds and clear skies across the eastern half of NM will cause overnight low temperatures to be slightly below normal. The clouds to the west will keep overnight lows well above normal. Light precipitation could begin as early as 09Z Monday morning in northwestern NM, but models show deeper layer moisture not moving into the area until after 15Z. Ample moisture and strong upslope flow Monday and Monday night will bring significant snowfall to the northwest mountains with elevations above 9000 feet receiving around 12 inches of snowfall by Tuesday morning. Chama could see as much as 4 inches. A winter storm watch has been issued for the northwest mountains for Monday and Monday night. Drier southwest flow will begin Tuesday morning through Wednesday early afternoon with high temperatures well above normal both days. As the upper level trough west of southern CA ejects eastward Wednesday afternoon through Thursday, increasing moisture and mid- level dynamics will move across NM. Prospects for widespread precipitation are looking more likely with high snow levels Wednesday night through Thursday, ranging from around 8000 feet in western NM to 9500 feet in eastern NM. A backdoor cold front is expected to move into eastern NM Thursday night and continue southwestward Friday across central NM Friday. The GFS solution shows another trough in southern CA/western AZ Friday and a plume of subtropical moisture to the east of the trough across central and eastern NM. The ECMWF shows a trough moving rapidly across northern NM Friday, which pushes the plume of subtropical moisture to the south and east of NM. The GFS solution would allow the backdoor cold front to interact with the increasing moisture from the southwest, and bring significant rain and elevation snow to NM. The ECMWF is a dry scenario for NM. There are significant differences in the GFS and ECMWF next weekend, but both models generally support a drying and warming trend. 28 && .FIRE WEATHER... Our snow event had ended as the short wave trough has moved east of NM. Not much break before the next system starts to impact northwest NM late tonight. The storm in the pacific Northwest will dive south and deepen into a closed low over CA Monday. The flow aloft will turn southwest with a decent slug of mid level moisture moving northeast across NM tonight into Monday. This will generate some precipitation across the northwest late tonight into Tuesday, with the main impact over the Tusas/San Juan Mountains. The highest elevations could receive around a foot of snow. It will become breezy to windy across the west and northeast Monday. RH recoveries tonight will be good to excellent. Vent rates Monday will be fair to good in the east and very good to excellent in the west. Vent rates Tuesday will be mostly good or better, except some poor rates across the east central plains. Temperatures will trend up Monday and Tuesday, and be above normal everywhere by Tuesday. The CA storm will retrograde southwest off the coast Tuesday before coming back onshore in southern CA late Wednesday. It will quickly lift northeast and weaken while another storm in the northwest U.S. dives south to replace it. That system will swing through Friday or Saturday, depending on which model you prefer. So what does this mean for our weather? Rain will develop in the Gila Region Wednesday and spread north and east Wednesday night, with snow confined to the western and northern high terrain. Rain and high mountain snow will continue Thursday. A potent back door cold front will race south across the eastern plains Thursday night and spill into the Rio Grande Valley Friday morning, with snow levels dropping sharply. Precipitation will diminish Friday and should be mostly or all over by next weekend. The only critical fire weather concerns will come on Wednesday as a surface low develops over southeast CO and brings moderate winds to northeast NM. Temperatures will continue to warm Wednesday, with min RH's dropping to around 15 percent. A couple hours of critical conditions will be possible Wednesday afternoon across the northeast plains. && .ABQ WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from 6 AM MST Monday through late Monday night for the following zones... NMZ510. &&
In the hours before
Local storm report, Feb 11, 9:43 PM MST, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
943 PM MST SUN FEB 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM SNOW 3 ESE ANGEL FIRE 36.38N 105.24W
02/11/2018 E9.0 INCH COLFAX NM PUBLIC
ANGEL FIRE SKI AREA.
&&
EVENT NUMBER ABQ1800319
JLPLocal storm report, Feb 11, 9:44 PM MST, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
944 PM MST SUN FEB 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HIGH SUST WINDS 1 SSE CLINES CORNERS 35.00N 105.66W
02/10/2018 M40 MPH TORRANCE NM ASOS
KCQC ASOS.
1020 PM SNOW GALLUP 35.52N 108.73W
02/10/2018 E2.0 INCH MCKINLEY NM EMERGENCY MNGR
1200 AM SNOW 8 NE ARROYO SECO 36.58N 105.45W
02/11/2018 E1.0 INCH TAOS NM OTHER FEDERAL
TAOS POWDERHORN SNOTEL.
1200 AM SNOW 5 SSW TOADLENA 36.17N 108.93W
02/11/2018 E2.0 INCH SAN JUAN NM OTHER FEDERAL
NAVAJO WHISKEY CREEK SNOTEL.
1200 AM SNOW 8 SSW SAN MIGUEL 36.87N 106.23W
02/11/2018 E2.0 INCH RIO ARRIBA NM OTHER FEDERAL
SAN ANTONIO SINK SNOTEL.
1200 AM SNOW 7 E CANJILON 36.50N 106.31W
02/11/2018 E1.0 INCH RIO ARRIBA NM OTHER FEDERAL
BATEMAN SNOTEL.
0330 AM SNOW 9 E CUBA 36.02N 106.80W
02/11/2018 E2.0 INCH RIO ARRIBA NM OTHER FEDERAL
VACAS LOCAS SNOTEL.
0330 AM SNOW 5 ESE RED RIVER 36.68N 105.33W
02/11/2018 E6.0 INCH COLFAX NM OTHER FEDERAL
RED RIVER PASS SNOTEL.
0330 AM SNOW 11 NNW CANON PLAZA 36.70N 106.25W
02/11/2018 E3.0 INCH RIO ARRIBA NM OTHER FEDERAL
HOPEWELL SNOTEL.
0330 AM SNOW 7 ESE CUBA 36.00N 106.83W
02/11/2018 E2.0 INCH SANDOVAL NM OTHER FEDERAL
SENORITA DIVIDE SNOTEL.
0330 AM SNOW 8 SE EAGLE NEST 36.46N 105.17W
02/11/2018 E4.0 INCH COLFAX NM OTHER FEDERAL
TOLBY SNOTEL.
0330 AM SNOW 9 ENE SHADY BROOK 36.40N 105.32W
02/11/2018 E2.5 INCH COLFAX NM OTHER FEDERAL
PALO SNOTEL.
0330 AM SNOW 6 WNW TERERRO 35.76N 105.78W
02/11/2018 E2.0 INCH SANTA FE NM OTHER FEDERAL
SANTA FE SNOTEL.
0330 AM SNOW 11 ENE RED RIVER 36.78N 105.23W
02/11/2018 E8.0 INCH COLFAX NM OTHER FEDERAL
SHUREE SNOTEL.
0500 AM SNOW 5 NW LAMY 35.53N 105.93W
02/11/2018 M2.3 INCH SANTA FE NM TRAINED SPOTTER
0520 AM SNOW 7 ESE CHUPADERO 35.79N 105.80W
02/11/2018 E5.0 INCH SANTA FE NM PUBLIC
SKI SANTA FE.
0530 AM SNOW 8 SSW RED RIVER 36.59N 105.45W
02/11/2018 E3.0 INCH TAOS NM PUBLIC
TAOS SKI AREA.
0548 AM SNOW ROCIADA 35.83N 105.42W
02/11/2018 E5.0 INCH SAN MIGUEL NM BROADCAST MEDIA
0600 AM SNOW 4 NW SANDIA PARK 35.21N 106.41W
02/11/2018 E2.0 INCH BERNALILLO NM PUBLIC
SANDIA SKI AREA.
0600 AM SNOW 3 NW TRES RITOS 36.16N 105.55W
02/11/2018 E2.0 INCH TAOS NM PUBLIC
SIPAPU SKI AREA.
0615 AM SNOW GRANTS 35.15N 107.84W
02/11/2018 E2.0 INCH CIBOLA NM PUBLIC
0645 AM SNOW RED RIVER 36.71N 105.42W
02/11/2018 E4.0 INCH TAOS NM PUBLIC
RED RIVER SKI AREA.
0647 AM SNOW 2 SE MANZANO 34.62N 106.31W
02/11/2018 M1.0 INCH TORRANCE NM CO-OP OBSERVER
0700 AM SNOW EDGEWOOD 35.06N 106.19W
02/11/2018 E2.0 INCH SANTA FE NM TWITTER FEED
0700 AM SNOW 1 N MORIARTY 35.01N 106.05W
02/11/2018 M2.0 INCH TORRANCE NM CO-OP OBSERVER
0730 AM SNOW 6 SSE SANTA FE 35.60N 105.93W
02/11/2018 M2.2 INCH SANTA FE NM CO-OP OBSERVER
0730 AM SNOW VILLANUEVA 35.27N 105.36W
02/11/2018 M4.0 INCH SAN MIGUEL NM CO-OP OBSERVER
0900 AM SNOW FORT SUMNER 34.48N 104.24W
02/11/2018 M1.0 INCH DE BACA NM PUBLIC
0900 AM SNOW 2 NW RIBERA 35.39N 105.47W
02/11/2018 M4.0 INCH SAN MIGUEL NM TRAINED SPOTTER
0900 AM SNOW 8 SW WAGON MOUND 35.92N 104.80W
02/11/2018 E3.0 INCH MORA NM TRAINED SPOTTER
0900 AM SNOW PHILMONT SCOUT RANCH 36.48N 104.93W
02/11/2018 E5.5 INCH COLFAX NM TRAINED SPOTTER
0900 AM SNOW 1 NW OCATE 36.18N 105.06W
02/11/2018 M5.5 INCH MORA NM CO-OP OBSERVER
0900 AM SNOW CIMARRON 36.51N 104.91W
02/11/2018 E4.0 INCH COLFAX NM TRAINED SPOTTER
0900 AM SNOW 2 WNW SPRINGER 36.38N 104.62W
02/11/2018 E3.5 INCH COLFAX NM TRAINED SPOTTER
0900 AM SNOW 6 NW MAXWELL 36.59N 104.63W
02/11/2018 E3.0 INCH COLFAX NM TRAINED SPOTTER
0900 AM SNOW SAPELLO 35.77N 105.25W
02/11/2018 E5.0 INCH SAN MIGUEL NM TRAINED SPOTTER
0900 AM SNOW 10 ESE MAES 35.63N 104.44W
02/11/2018 E1.2 INCH SAN MIGUEL NM TRAINED SPOTTER
0900 AM SNOW WAGON MOUND 36.00N 104.71W
02/11/2018 E3.5 INCH MORA NM TRAINED SPOTTER
0915 AM SNOW 2 WNW PONDEROSA 35.68N 106.70W
02/11/2018 M1.5 INCH SANDOVAL NM COCORAHS
0915 AM SNOW 2 E GLORIETA 35.58N 105.73W
02/11/2018 M3.0 INCH SANTA FE NM COCORAHS
0915 AM SNOW 4 NW LAMY 35.52N 105.93W
02/11/2018 M1.2 INCH SANTA FE NM COCORAHS
0915 AM SNOW 1 SE SAN GERONIMO 35.57N 105.38W
02/11/2018 M2.8 INCH SAN MIGUEL NM COCORAHS
0915 AM SNOW 5 NW LAMY 35.53N 105.94W
02/11/2018 M1.7 INCH SANTA FE NM COCORAHS
0915 AM SNOW 1 SSE GLORIETA 35.57N 105.76W
02/11/2018 M2.5 INCH SANTA FE NM COCORAHS
0915 AM SNOW 2 E SAN PABLO 35.55N 105.36W
02/11/2018 M3.3 INCH SAN MIGUEL NM COCORAHS
0915 AM SNOW 2 SW SANTA FE 35.66N 105.98W
02/11/2018 M1.0 INCH SANTA FE NM COCORAHS
0915 AM SNOW 2 WSW EDGEWOOD 35.05N 106.22W
02/11/2018 M1.1 INCH SANTA FE NM COCORAHS
0915 AM SNOW 6 NNW LAMY 35.56N 105.92W
02/11/2018 M2.0 INCH SANTA FE NM COCORAHS
0915 AM SNOW 6 SSE SANTA FE 35.60N 105.91W
02/11/2018 M2.5 INCH SANTA FE NM COCORAHS
0915 AM SNOW 1 ENE SANTA FE 35.68N 105.94W
02/11/2018 M2.0 INCH SANTA FE NM COCORAHS
0915 AM SNOW 1 ESE SEDILLO 35.09N 106.28W
02/11/2018 M1.5 INCH BERNALILLO NM COCORAHS
0915 AM SNOW 2 N MILAN 35.21N 107.89W
02/11/2018 M1.5 INCH CIBOLA NM COCORAHS
0915 AM SNOW 1 N MILAN 35.19N 107.89W
02/11/2018 M1.0 INCH CIBOLA NM COCORAHS
0915 AM SNOW 3 ENE TUCUMCARI 35.18N 103.68W
02/11/2018 M1.0 INCH QUAY NM COCORAHS
0915 AM SNOW 2 NW EDGEWOOD 35.09N 106.22W
02/11/2018 M1.5 INCH SANTA FE NM COCORAHS
0915 AM SNOW ANGEL FIRE 36.39N 105.28W
02/11/2018 M7.5 INCH COLFAX NM COCORAHS
0915 AM SNOW 2 N EDGEWOOD 35.09N 106.19W
02/11/2018 M1.0 INCH SANTA FE NM COCORAHS
0915 AM SNOW 5 ESE BLACK LAKE 36.27N 105.18W
02/11/2018 M7.2 INCH COLFAX NM COCORAHS
0915 AM SNOW ROWE 35.49N 105.67W
02/11/2018 M2.7 INCH SAN MIGUEL NM COCORAHS
0915 AM SNOW 1 SSE GALLUP 35.51N 108.73W
02/11/2018 M3.7 INCH MCKINLEY NM COCORAHS
0915 AM SNOW 3 SSW SANTA FE 35.65N 105.97W
02/11/2018 M2.0 INCH SANTA FE NM COCORAHS
W ZIA NEAR SANTA FE HIGH SCHOOL.
0915 AM SNOW 2 NNE QUESTA 36.74N 105.58W
02/11/2018 M3.1 INCH TAOS NM COCORAHS
0915 AM SNOW 3 ENE PONDEROSA 35.68N 106.62W
02/11/2018 M3.0 INCH SANDOVAL NM COCORAHS
0915 AM SNOW 4 NNW LAMY 35.53N 105.91W
02/11/2018 M2.5 INCH SANTA FE NM COCORAHS
0915 AM SNOW 5 WNW SAPELLO 35.80N 105.34W
02/11/2018 M6.0 INCH SAN MIGUEL NM COCORAHS
0915 AM SNOW 3 E GALLUP 35.53N 108.68W
02/11/2018 M5.0 INCH MCKINLEY NM COCORAHS
0915 AM SNOW 1 SE SAN ANTONIO 35.62N 105.24W
02/11/2018 M4.0 INCH SAN MIGUEL NM COCORAHS
0915 AM SNOW 2 SE SOUTH SAN YSIDRO 35.43N 105.55W
02/11/2018 M3.6 INCH SAN MIGUEL NM COCORAHS
1100 AM SNOW CHAMA 36.89N 106.58W
02/11/2018 M1.2 INCH RIO ARRIBA NM CO-OP OBSERVER
1100 AM SNOW CAPULIN 36.74N 103.99W
02/11/2018 M2.0 INCH UNION NM CO-OP OBSERVER
1100 AM SNOW 3 ESE ANGEL FIRE 36.38N 105.24W
02/11/2018 E9.0 INCH COLFAX NM PUBLIC
ANGEL FIRE SKI AREA.
&&
EVENT NUMBER ABQ1800243 ABQ1800244 ABQ1800246 ABQ1800248 ABQ1800252
ABQ1800253 ABQ1800254 ABQ1800255 ABQ1800256 ABQ1800257 ABQ1800258
ABQ1800259 ABQ1800260 ABQ1800261 ABQ1800262 ABQ1800263 ABQ1800264
ABQ1800265 ABQ1800266 ABQ1800267 ABQ1800268 ABQ1800270 ABQ1800271
ABQ1800272 ABQ1800273 ABQ1800300 ABQ1800317 ABQ1800301 ABQ1800302
ABQ1800303 ABQ1800304 ABQ1800305 ABQ1800306 ABQ1800307 ABQ1800308
ABQ1800309 ABQ1800310 ABQ1800311 ABQ1800274 ABQ1800275 ABQ1800276
ABQ1800277 ABQ1800278 ABQ1800279 ABQ1800280 ABQ1800281 ABQ1800282
ABQ1800283 ABQ1800284 ABQ1800285 ABQ1800286 ABQ1800287 ABQ1800288
ABQ1800289 ABQ1800290 ABQ1800291 ABQ1800292 ABQ1800293 ABQ1800294
ABQ1800295 ABQ1800296 ABQ1800297 ABQ1800298 ABQ1800299 ABQ1800313
ABQ1800314 ABQ1800315 ABQ1800316 ABQ1800312 ABQ1800318 ABQ1800319
JLPThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 3:35 AM MST | Winter Weather Advisory | ABQ | 24 hr |
Nearby
Wind Advisories in New Mexico, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.